Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having sharp pain on lower side. Alcoholic. Can it be due to withdrawal of detox?

I frequently get a sharp pain, that comes and goes, on my right lower side (flank). I have been a drinker for many years. I am really trying to quit and as of today have not had a drink in one week. The pain came back today and seems to be much more intense. The pain usually seems to come on a day or two after I have drank alcohol, not while I'm actually drinking, although I have experienced the pain while drinking too. It usually seems to be more intense during the days that I'm not drinking. Is this some kind of side effect from withdrawal or detox?
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Pain is related to how your brain experiences it. Alcohol numbs the pain as it is a generalized brain depressant. I think you might benefit from stopping alcohol and finding out what the real cause for pain is. Stopping alcohol might not be easy for addicts and it is advisable to do so under supervision of a qualified psychiatrist. Also withdrawal and pain are not related. It is just unmasking of pain when you are not drinking alcohol. I would ask you to see your doctor for the right kind of investigations for pain. I hope this helps.

Take care and have a lovely day!
Answered: Sat, 20 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The pain does not seem to be related to alcohol or withdrawal...
You have not stated your age, gender, personal habits, family history or co-morbidities
It is likely to be an incidental problem - Flank pain usually is due to kidney or colon or muscles...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor